News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Burning itch for 10 years


 mrlucaskane - Tue Feb 16, 2010 11:53 am

Hi. I've been having this symptom for about 10 years. I've been to the doctor and was told that it was probably stress related and that taking cetirizine dihydrochloride pills was the best they could offer. What I have is any time of day or night, a burning red itch. Sometimes it is so painful I scratch like mad. I get it all over my body and scalp. Most of the time I have a related problem, where if I rub, bump, sometimes as little as touch my skin it gets bright red and warm, then goes away in a few minutes. I also have a condition where the red itchy burning area will "bump" up, not like round bite type bumps, but like long welt type bumps. I actually have the ability to draw on my skin with a stick or my finger. Sometimes I do get the goose bump type too. It's driving me crazy. I scratched my thighs so much one time that it started bleeding and I didn't even realize it untill I saw blood all over my hand. I don't have a lot of money to have a ton of tests done. I've been taking cetirizine on and off for 9 years which I'm sure isn't good, i feel like I'm addicted to them cos they seem to be the only thing that reduces the itching. Im so tired of this and i don't know if i could tolerate this for the rest of my life. Any suggestions on how to help me with this problem, or maybe even a cure??
 Dr.M.jagesh kamath - Fri Feb 26, 2010 4:58 am

User avatar Hello,The symptoms fit in with a chronic uricaria which is an allergic disorder,in most patiens with cause unknown.Also this phenomenon of drawing on the skin is known by name dermographism,which can be isolated in some and may accompany urticaria in others.
Since the cause is ill defined you could try to find out whether any particular food or drug precipitates it.Stress is also a known factor, and also are intestinal parasites.Autoimmune disorders and hepatitis need to be ruled out.
Exclusion diets,like avidance food coloring and preservative could help in some.Most patients with chronic urticaria would respond to antihistaminics like cetrizine.Newer drugs like montelukast do help.Also as years go by tolerance would develop and the symptoms abate.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here